I have been taking narcotics for almost 2 years now. I was only taking PRN meds (Percocet 5mg), then had surgery (Oct)....after surgery, I took only PRN meds (Vicoden). after seeing a PM MD (Feb), being put on LA meds, and titrated up to a tolerable pain level dosage, I received countless injections up and down my thoracic spine.
My PM MD has just decided that I will ONLY take meds for now (late Oct) and he will hold off on any injectons. (taking a little 3 month break, if you will).
ANYWAY, now that I'm not getting the injections, it is easier for me to judge how well the pain meds are working. (I always would hurt more the 2 weeks after an injection, so my base pain level was "a bit off" to explain to the MD while receiving injections).
For the past 2 weeks, my pain feels a bit higher everyday. I am not sure if it is just an increased pain due to an aggravation, or if I am starting to become "tolerant" of the meds I am taking. I've been on the same exact dosages for 6 months now. My LA med is Oxycontin, with a combo of Lyrica, Elavil, and Celebrex. (PRN Percocet 10mg)....I told my MD about 3 months ago that I started to have to take 2 Percocets for really terrible episodes. He agreed that was OK to continue doing.
I usually know when I aggravated my back. In other words, I can connect an action to an aggraveted event. I've been active lately, but nothing large enough for me to call a "really terrible episode". I have been really active since Sept. ???? I'm not sure though. Any thoughts are welcomed.
FYI....I'm a chronic pain sufferer for 5 + years now. But JUST started with my PM MD this past Feb. :-) Thanks.
Hey, if you can, I would suggest keeping a pain diary. That way you can have a pretty accurate record of how your pain is doing. I did that at first as I was being titrated. If you do an activity, document it then see what your pain does. You can even take it to your doc so he can see how you are doing.
Hey babs, Doesn't it seem more likely that the lack of injections may be why your experiencing more pain.This is actually a good thing to know which means the injections are worth while. The first sign of tolerance is medication doesn't last as long, you don't normally experience more and more pain each day. The anelgesic effect may slowly decrease over time but not in a two week period.
Hey Shoreline!! I did think about it being the injections, my last one was 3 weeks ago. I have been getting injections every 4 weeks. I had about 86 of them since Feb, and he said that since they appear to only helping me temporarily. He wants to see how I feel within the 3 months without any invasive treatments. BUT, you are absolutely right. This is prob from either the injected anesthetic decreasing in my system, or from my increase in activity. I'm trying my best to getting back to some "normalcy" again. But, Shoreline, if you can read on, I'd love to read your take on my next thought.
I know that I am just "jumping the gun" right now...it's only been 3 weeks since that last set in injections. I admit, I was reading these boards and I read that many people are calling tolerance on their meds after only "2 months"....one person said "2 weeks". Maybe it's just my body type that I do not develop a tolerance that quick. What do they have/notice that maybe I am missing. But then I was thinking maybe I am so used to the pain....maybe I have a tolerance and haven't even noticed that it hurts now more on a daily basis. I try so hard to ignore the pain that I might not even notice that my meds aren't working as well anymore. So, with that, I started to focus and I noticed my current pain level...that is what lead me to this Topic...I remember that I was hurting bad in the first 3 months of PM tx, then it started to settle to a comfortable baseline around that time. , but I think that it might hurt more now, that is, on a daily basis. Maybe with all of my increased activity, it's just piling on and getting worse and worse with each day.
All of you know how confusing this is. And BOXERLUVER, you are RIGHT ON TARGET with the diary suggestions. I started a diary at the beginning, but then it faded. That was wrong of me not to continue. I NEED TO START WORK SOON....and I am very afraid that work is going to tear my back up. I need to make sure I am at the right levels before I go and attempt work again after 2 years.
I think I'm just scared to enter the workforce again. It's frightening to just think about how I have to adjust so much in my life now. I think all 4 of these paragraphs are just me being scared of hurting myself at a new job. I don't know how much more pain I can handle each day, you know. OK...any thoughts?? Thanks for listening!! Babs
My injections are a combo of Facet Joint, Radiofrequency, and Nerve blocks which include different drug combinations each time to see which one, if any, could help me. I've had 5 epidurals in the last 5 years....one's for my lumbar worked well. But the ones for my thoracic did nothing to help....only hurt more.
I'm currently on Oxycontin 40mg 3x / day. I'm not spaced out on them....but I do feel grateful for the pain relief that the drug gives me on a daily basis. I'm just upset b/c this really interferes with my lifestyle. BUT....it's better than crying in pain every day. Oxycontin is a real lifesaver. It's a shame how the media portratys it....I do not tell anyone that I am on this drug due to its bad reputation. Only my parents know in case they need to help me.
Hopefullt the side effects won't last too much longer for you, letthatsinkin. Then you can feel the relief that you need without the obstacle of feeling "whoozy" in your way.